| Catalog Number |
7D2649 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Information (3190)
| Date of Event |
02/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This case was regarding a newborn infant given art (nebirapine and zidobudine) as a result of a (b)(6) ag result on a plasma sample from the mother that was tested with the alere determine hiv 1/2 ag/ab combo.Testing was performed on retained kit lot 094901 with the following internal whole blood control samples: (b)(6).The kit performed as expected.Additionally, qc data and batch records for lot 094901 were reviewed.Release testing was valid and the lot was found to be performing as expected.A review of the complaints reported (b)(6) or unconfirmed (b)(6) related to lot number 094901 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.In house testing was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
Event or Problem Description
Customer reported a newborn infant given art (nebirapine and zidobudine) as a result of a (b)(6) ab result on a plasma sample from the mother that was tested with the alere determine hiv 1/2 ag/ab combo.Infant's gender and outcome were unknown.There is insufficient information to determine if a malfunction occurred.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4), inc.; however, this mdr is a retrospective filing in response to an fda observation from an fda inspection conducted february 26th to march 2nd, 2018 at alere (b)(4).